Alert archive / Kansas / Flash Flood Warnings in 2004
Flash Flood Warning 51, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 27, 2004, 6:50 PM CDT for Johnson County, Wyandotte County, Kansas. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2004, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 28, 2004, 12:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 52 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 8:40 PM CDT | FLASH FLOOD | Kansas City Ks, KS | INTERSTATE 35 NEAR TURKEY CREEK CLOSED DUE TO WATER OVER ROADWAY. |
| Aug 27, 8:40 PM CDT | FLASH FLOOD | Mission, KS | NORTHBOUND RAMP TO SOUTHWEST TRAFFICWAY CLOSED DUE TO HIGH WATER. HIGHWAY REMAINS OPEN. |
| Aug 27, 8:45 PM CDT | FLASH FLOOD | Mission, KS | INTERSTATE 35 SOUTH OF LAMAR CLOSED DUE TO WATER OVER THE ROADWAY. |
| Aug 27, 9:45 PM CDT | FLASH FLOOD | Kansas City Ks, KS | STATE HIGHWAY K32 CLOSED DUE TO WATER OVER THE ROADWAY. 42ND STREET AND KANSAS AVENUE CLOSED DUE TO WATER OVER THE ROADWAY. |
| Aug 27, 10:20 PM CDT | FLASH FLOOD | Kansas City Ks, KS | INTERSTATE 635 CLOSED NEAR INTERSTATE 70 DUE TO WATER OVER THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 110 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2123 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 272352
FFWEAX
KSC091-209-280545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT FRI AUG 27 2004
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS
WYANDOTTE COUNTY IN NORTHEAST KANSAS
* UNTIL 1245 AM CDT
* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO DEVELOP
AND MOVE ACROSS THE DE SOTO...BONNER SPRINGS...SHAWNEE...EDWARDSVILLE
AND KANSAS CITY KANSAS AREAS. RAINFALL RATES OF 2 TO 3 INCHES
PER HOUR ARE POSSIBLE WITH THESE STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OLATHE...BONNER SPRINGS...EDGERTON KS...EDWARDSVILLE...GARDNER...
KANSAS CITY KS...LAKE QUIVIRA...LEAWOOD...LENEXA...MERRIAM...
MISSION AND OVERLAND PARK. TURKEY...TOMAHAWK AND INDIAN CREEKS
LIKELY WILL EXPERIENCE RAPID RISES AND WILL OVERFLOW THEIR
BANKS IN SPOTS.
BE AWARE THAT LOW WATER CROSSINGS MAY BE IN YOUR AREA...WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REMEMBER...TURN AROUND...DONT DROWN.
LAT...LON 3917 9461 3874 9462 3875 9506 3897 9503
3897 9489 3919 9490
$$
SF3 follow-up statements
000
WGUS73 KEAX 280152
FFSEAX
KSC091-209-280545-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
850 PM CDT FRI AUG 27 2004
...CRITICAL FLASH FLOOD EVENT UNFOLDING ACROSS THE KANSAS CITY METRO
AREA...
...FLASH FLOOD WARNING CONTINUES UNTIL 1245 AM CDT FOR JOHNSON AND
WYANDOTTE COUNTIES...
OFFICIALS AND AMATEUR RADIO OPERATORS REPORT THAT INTERSTATE 35 HAS
BEEN CLOSED DUE TO HIGH WATER...IN THE VICINITY OF LAMAR. THE RAMP
FROM I-35 TO SOUTHWEST BOULEVARD HAS ALSO BEEN SHUT DOWN DUE TO
FLASH FLOODING.
THIS IS A VERY DANGEROUS AND LIFE THREATENING SITUATION MOTORISTS
ARE ENCOURAGED TO AVOID ALL UNNECESSARY TRAVEL IN THE METRO AREA
THIS EVENING. MANY LOCATIONS ARE FLOODING RAPIDLY...INCLUDING
LOCATIONS EAST OF THE STATE LINE SOUTH OF DOWNTOWN KANSAS CITY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. YOU WILL PUT YOURSELF AND YOUR FAMILY IN SERIOUS DANGER IF
YOU DO. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3907 9492 3879 9499 3878 9466 3916 9463
3919 9485
$$
HUDSON000
WGUS73 KEAX 280312
FFSEAX
KSC091-209-280545-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1011 PM CDT FRI AUG 27 2004
...CRITICAL FLASH FLOOD EVENT CONTINUES ACROSS THE KANSAS CITY METRO
AREA...
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
JOHNSON AND WYANDOTTE COUNTIES...
LOCAL MEDIA CONTINUES TO REPORT THAT ALL SOUTHBOUND LANES ON
INTERSTATE 35 NEAR LAMAR ARE STILL REPORTED CLOSED AT THIS HOUR...AS
WELL AS K-32 NEAR I-435...42ND STREET NEAR KANSAS AVENUE AND
SOUTHWEST BOULEVARD. ADDITIONAL HEAVY RAIN CONTINUES TO FALL ACROSS
THE WESTERN METRO AREA. THE DOWNTOWN AIRPORT REPORTED OVER TWO
INCHES OF RAIN BETWEEN 9 AND 10 PM. DOPPLER RADAR ESTIMATES THAT
OVER 5 INCHES OF RAIN HAS FALLEN SINCE 7 PM ACROSS SOUTHERN
WYANDOTTE COUNTY TO THE SOUTH OF I-70.
THIS IS A VERY DANGEROUS AND LIFE THREATENING SITUATION MOTORISTS
ARE ENCOURAGED TO AVOID ALL UNNECESSARY TRAVEL IN THE METRO AREA
THIS EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. YOU WILL PUT YOURSELF AND YOUR FAMILY IN SERIOUS DANGER IF
YOU DO. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN.
LAT...LON 3907 9492 3879 9499 3878 9466 3916 9463
3919 9485
$$
HUDSON000
WGUS73 KEAX 280418
FFSEAX
KSC091-209-280545-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1118 PM CDT FRI AUG 27 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 1245 AM CDT FOR JOHNSON AND
WYANDOTTE COUNTIES...
BETWEEN 10 AND 11 PM...RAINFALL AMOUNTS IN JOHNSON COUNTY KANSAS
AVERAGED AROUND AN INCH AND A HALF. LESSER AMOUNTS WERE IN
WYANDOTTE COUNTY...AVERAGING UNDER A QUARTER OF AN INCH.
LAW ENFORCEMENT REPORTED THAT IN WYANDOTTE COUNTY...STATE HIGHWAY
K32 WAS CLOSED DUE TO WATER OVER THE ROADWAY. 42ND STREET AND
KANSAS AVENUE WERE CLOSED DUE TO WATER OVER THE ROAD...AS WAS I-35
NEAR TURKEY CREEK WAS ALSO CLOSED. ALSO...I-635 WAS CLOSED NEAR
I-70 DUE TO WATER OVER THE ROADWAY.
IN JOHNSON COUNTY...THE NORTHBOUND RAMP TO SOUTHWEST TRAFFICWAY WAS
CLOSED DUE TO HIGH WATER...HOWEVER THE HIGHWAY REMAINED OPEN.
THE RAINFALL IS DIMINISHING FOR THE TIME BEING. THROUGH 12:30
AM...RAINFALL AMOUNTS IN WYANDOTTE AND JOHNSON COUNTY KANSAS WILL BE
LESS THAN A QUARTER OF AN INCH. THE HIGHEST AMOUNTS WILL BE IN
EASTERN JOHNSON COUNTY...NEAR STANLEY AND OVERLAND PARK...WHERE
AMOUNTS MAY BE NEAR HALF AN INCH THROUGH 12:30 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3913 9463 3876 9463 3877 9505 3897 9490
3918 9486
$$
LVQWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:20 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 27, 3:20 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 PM CDT FRI AUG 27 2004 .DISCUSSION... GOING FORECAST LOOKS GOOD...WITH COLD FRONT POSITIONED FROM ROUGHLY BETHANY TO MUSCOTAH KANSAS...AND INITIATION OCCURRING AT THE ANTICIPATED TIME. SEVERE THUNDERSTORM WATCH UPDATED TO INCLUDE MUCH OF WESTERN MISSOURI AND EASTERN KANSAS THROUGH 9 PM. GIVEN SHEAR PROFILES...ANTICIPATE MOSTLY A MULTICELLULAR...HAIL/DAMAGING WIND THREAT WITH THESE STORMS. SLOW MOVING FRONT WILL LIKELY BRING A CONSIDERABLE AMOUNT OF RAIN TO NORTHCENTRAL MISSOURI...MOST NOTABLY NORTH OF INTERSTATE 70 AND EAST OF INTERSTATE 35. WITH A CONSIDERABLE AMOUNT OF AVAILABLE MOISTURE...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY MORNING HOURS. FOLLOWING THE FRONT...CONDITIONS LOOK TO DRY OUT BY MID SATURDAY INTO SUNDAY. HIGH PRESSURE BUILDS IN FROM THE HIGH PLAINS...ENDING THE WEEK OF ACTIVE WEATHER. NORTHWEST FLOW ALOFT WILL SHIFT MOST ACTIVITY INTO AREAS OF NORTHERN IOWA AND MINNESOTA...WITH RIDGING MOVING INTO PLACE BY MID WEEK. THEREFORE...DRY FORECAST WILL REMAIN IN TACT UNTIL FURTHER MODEL RUNS ADVERTISE OTHERWISE. TEMPERATURES REBOUND TO NEAR NORMAL VALUES BY THE END OF THE WEEK...WITH STRONG WARM ADVECTION PRIOR TO NEXT STORM SYSTEM ON SATURDAY. LEINS && .PREV DISCUSSION 1017 AM CDT UPDATES TO FORECAST FORTHCOMING TO INCLUDE NEW SEVERE THUNDERSTORM WATCH ALONG AND SOUTH OF THE MISSOURI RIVER UNTIL 3 PM...AND TO ISSUE A FLOOD WATCH FOR TONIGHT FOR MOST AREAS. THUNDERSTORMS ATTEMPTING TO DEVELOP ALONG RESIDUAL OUTFLOW BOUNDARIES FROM CENTRAL INTO WEST CENTRAL MISSOURI. MLCAPES THIS MORNING ALREADY AT OR ABOVE 3000 J/KG ACROSS WESTERN MISSOURI THIS MORNING...AND SATELLITE IMAGERY AND A LOOK OUT THE DOOR INDICATES DEVELOPING CU FIELD FROM CONVECTION OVER NORTHEAST MISSOURI EXTENDING SOUTHWEST TO NEAR PLEASANT HILL. STORMS THIS MORNING ARE DEVELOPING WELL AHEAD OF THE MAIN SURFACE FRONT...WHICH IS STILL WELL NORTH OF KANSAS CITY ROUGHLY FROM JUST SOUTH OF FALLS CITY TO NEAR BETHANY. MUCH OF THIS AREA REMAINS CAPPED TO SURFACE DEVELOPMENT AT THE MOMENT. EXPECT TWO DISTINCT ROUNDS OF STORMS TODAY. THE FIRST WILL AFFECT MAINLY AREAS SOUTH OF I-70 THROUGH THIS AFTERNOON...WITH THE MORE SIGNIFICANT THREAT FOR FLOODING RAIN AND SEVERE STORMS LATE THIS AFTERNOON AND INTO TONIGHT...WHEN WE TAP INTO THE BOUNDARY LAYER. PRECIPITABLE WATER VALUES REMAIN QUITE HIGH...AND 12Z MODEL QPF INDICATIVE OF A WIDESPREAD 1-2 INCH RAIN EVENT LATER TONIGHT. HAVE HOISTED A FLOOD WATCH WITH THIS CONCERN IN MIND FOR TONIGHT. WILL ALSO KEEP A CLOSE EYE ON AFTERNOON HEAT INDICES...WHICH MAY FLIRT WITH THE 100-105 DEGREE RANGE THIS AFTERNOON SOUTH OF THE MISSOURI RIVER. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH IN EFFECT TONIGHT ALL COUNTIES. MO...FLOOD WATCH IN EFFECT TONIGHT ALONG AND SOUTH OF A ST JOSEPH TO BETHANY LINE. WFO EAX
Hazardous weather outlook, Aug 27, 12:41 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1241 PM CDT FRI AUG 27 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281100- ...SCATTERED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL EXPECTED LATE THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL RAPIDLY DEVELOP THIS AFTERNOON...LIKELY BETWEEN 2 AND 4 PM ALONG AND SOUTH OF A ST JOSEPH TO BETHANY LINE. SOME OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 60 TO 70 MPH. WARMER TEMPERATURES ALOFT SHOULD MINIMIZE THE THREAT FOR HAIL...ALTHOUGH A FEW STORMS COULD PRODUCE HAIL UP TO PENNY OR QUARTER SIZE. HEAVY RAIN IS ALSO A CONCERN TONIGHT...ESPECIALLY SOUTH OF THE MISSOURI RIVER. THE ATMOSPHERE IS PRIMED WITH COPIOUS MOISTURE. RAINFALL TOTALS OF 1 TO 2 INCHES WILL LIKELY BE COMMON TONIGHT ALONG AND SOUTH OF I-35...WITH LOCALLY HIGHER AMOUNTS. PERSONS WITH INTERESTS ALONG AREA STREAMS AND RIVERS SHOULD PAY CLOSE ATTENTION TO RAINFALL TRENDS LATER TONIGHT. IN ADDITION TO THE SEVERE WEATHER AND FLOOD THREATS...THE HEAT AND HUMIDITY WILL PERSIST THIS AFTERNOON. AFTERNOON HEAT INDICES WILL RANGE FROM 100 TO 105....MAINLY ALONG AND SOUTH OF A KANSAS CITY TO MOBERLY LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE REQUIRED THIS AFTERNOON AND EVENING ACROSS MUCH OF THE OUTLOOK AREA...GENERALLY SOUTH OF A ST JOSEPH TO BETHANY LINE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. HUDSON
In the hours before
Special weather statement, Aug 27, 2:56 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 256 PM CDT FRI AUG 27 2004 KSZ060-MOZ040-044>046-053-054-280200- BATES MO-COOPER MO-HENRY MO-HOWARD MO-JOHNSON MO-LINN KS-PETTIS MO- 256 PM CDT FRI AUG 27 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 793...IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BATES...COOPER...HENRY...HOWARD...JOHNSON AND PETTIS. IN KANSAS: LINN. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE... BUTLER...CLINTON...SEDALIA AND WARRENSBURG. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LEINS
Local storm report, Aug 27, 4:45 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL UNIONVILLE 40.48N 93.00W
08/27/2004 0.88 INCH PUTNAM MO TRAINED SPOTTER
0430 PM TSTM WND GST UNIONVILLE 40.48N 93.00W
08/27/2004 60 MPH PUTNAM MO TRAINED SPOTTER
&&
SFLocal storm report, Aug 27, 6:20 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 PM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 NE GRAYSVILLE 40.49N 92.70W
08/27/2004 PUTNAM MO TRAINED SPOTTER
LARGE TREES DOWN ALONG COUNTY ROAD FF
0530 PM FLASH FLOOD 6 NNE LEMONS 40.47N 93.00W
08/27/2004 PUTNAM MO TRAINED SPOTTER
SEVERAL ROADS FLOODED IN UNIONVILLE, STATE ROUTE UU AND
HIGHWAY 136 FLOODED.
0530 PM FLASH FLOOD 3 ENE LEMONS 40.41N 93.00W
08/27/2004 PUTNAM MO TRAINED SPOTTER
WATER COVERING ROAD INTERSECTION OF STATE ROUTE HH AND 5.
0607 PM FLASH FLOOD 2 NNW GALT 40.15N 93.40W
08/27/2004 GRUNDY MO AMATEUR RADIO
WATER COVERING ROAD NEAR 100TH STREET AND STATE ROUTE J
0607 PM FLASH FLOOD 2 NNW GALT 40.15N 93.40W
08/27/2004 GRUNDY MO AMATEUR RADIO
WATER COVERING ROAD AT 100TH STREET AND STATE ROUTE J
&&
SFLocal storm report, Aug 27, 6:24 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL LANSING 39.25N 94.89W
08/27/2004 0.88 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
SFLocal storm report, Aug 27, 6:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 8 NW MILAN 40.28N 93.23W
08/27/2004 SULLIVAN MO LAW ENFORCEMENT
LARGE TREES BLOCKING ROAD
&&
SFLocal storm report, Aug 27, 6:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL SHAWNEE 39.02N 94.80W
08/27/2004 0.75 INCH JOHNSON KS BROADCAST MEDIA
PENNY SIZE HAIL IN NORTHWESTERN SHAWNEE.
&&
HUDSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:09 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 66 min |
| Aug 27, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 56 min |
Nearby
Flash Flood Warnings in Kansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.